Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Prednisone Alternatives
    avatar
    maan1 posted:
    Hi, I'm 22 years old, was diagnosed with UC at 19 years old. For the most part, my flare ups seem to be stress induced/related, not triggered by certain foods. Have gone off and on prednisone a few times to keep some flares under control. Having some issues at the moment, doctor wants to put me back on prednisone/steroids if it doesn't get better soon. I really really hate going on these steroids, mostly because I gain significant amounts of weight and just managed to lose most of it, and would love to know if anyone has any suggestions/alternatives?
     
    avatar
    sheba_q responded:
    I think all of my flare ups have been stress induced. You didn't say - are you taking a maintenance med? Also are you watching your diet?
     
    avatar
    maan1 replied to sheba_q's response:
    I take 5 grams of Lialda and 100 mg of Azathioprine (Imuran) daily. Diet has been good for the past few months - fresh fruits, veggies, as little wheat as possible, try to stay away from too many processed foods when I can.
     
    avatar
    sheba_q replied to maan1's response:
    I know when I have had a flare up, my GI will tell me to increase my med (Dipentum), and to watch what I eat and my stress levels. If that doesn't do it then she'll put me on something else, most likely prednisone.

    Are you taking any vitamins, supplements, etc? I just saw my GI today and she didn't bat an eye at the list of vitamins I take daily - it tends to scare most doctors, who then start asking questions. Have you looked into taking probiotics (may not be recommended with Imuran). That's what finally pushed me over the edge into the fairly healthy category.


    Spotlight: Member Stories

    Hi, My name is Lauren Hope. I am 19 years old and have been struggling with "stomach problems" for about six years. it really got serious in...More

    Helpful Tips

    Trips to ER
    When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
    Was this Helpful?
    22 of 30 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.